Alert archive / Missouri / River Flood Warnings in 2007

River Flood Warning 165, NWS Kansas City, MO

October 18, 2007Cooper County, Saline County, Missouri

NWS Kansas City, MO issued this river flood warning at Oct 18, 2007, 5:03 AM CDT for Cooper County, Saline County, Missouri. It took effect at Oct 18, 2007, 10:12 AM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2007, 5:03 AM CDT (10:03 UTC)
In effect from
Oct 18, 2007, 10:12 AM CDT
Expired
Oct 19, 2007, 2:16 AM CDT
In force
16 hr
Issued by
NWS Kansas City, MO
Flood severity
Minor

Counties Cooper County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 111 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blackwater River near Blue Lick (BLVM7). The gauge peaked at 24.57 ft at Oct 18, 2007, 6:00 PM CDT.

actionminormoderate10203010/1810/1910/20
Action stage
19 ft
Minor stage
24 ft
Moderate stage
29 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06908000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 18, 4:05 AM CDT, 58 minutes earlier.

Area forecast discussion, Oct 18, 4:05 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
405 AM CDT THU OCT 18 2007

DISCUSSION...
MAIN WEATHER FEATURE AFFECTING THE CWFA TODAY WILL CONTINUE TO BE
THE DEEP UPPER TROUGH OVER THE CENTRAL OF THE COUNTRY. THIS
MORNING...UPPER JET ROUNDING THE BASE OF THIS TROUGH WILL BE MOVING
ACROSS SOUTHEAST MISSOURI...WHILE A STRONG PACIFIC JET PLUNGES INTO
PACIFIC NORTHWEST. WITH SUCH A STRONG JET STRUCTURE EXPECT THIS
UPPER LOW TO CONTINUE TO DEEPEN AND STAY QUITE DYNAMIC AS IT LIFTS
TO THE NORTHEAST INTO MINNESOTA BY THIS EVENING. ENOUGH SUNSHINE IN
SOUTHEAST HALF OF FORECAST AREA MAY CONTRIBUTE TO THE INSTABILITY
AND DEPENDING ON TIMING OF THE NEXT VORT LOBE WRAPPING AROUND THIS
UPPER LOW...MAY HELP TO INITIATE THUNDERSTORMS IN THAT AREA THIS
AFTERNOON. ALSO EXPECT SHOWERS AND A CHANCE OF THUNDERSTORMS TO BE
COMING INTO THE NORTHWEST AREAS THIS AFTERNOON IN REGION OF MID
LEVEL LIFT OCCURRING WITH THE 700 MB FRONT. THINK CHANCES OF THUNDER
WILL NOT BE AS GREAT IN THAT AREA...AS SOUNDINGS SHOWING ONLY A
SKINNY AREA OF CAPE BEING REALIZED FOR A SHORT TIME THIS
AFTERNOON...WHICH MIGHT PRODUCE SOME SMALL HAIL IF STORMS CAN GET
GOING.

ALSO SHOULD BE PRETTY BREEZY TODAY AS THE SURFACE LOW TO OUR NORTH
DEEPENS AND SOUNDINGS SHOW 20 TO 30 KTS OF WIND ABOVE 925 MB
STARTING TO MIX DOWN BY LATE MORNING.

BY TONIGHT...UPPER LOW LIFTING FAR ENOUGH OUT OF THE REGION...TO
FINALLY END THE THREAT OF PRECIPITATION BY LATE EVENING. AFTER
THAT...BRIEF PERIOD OF UPPER RIDGING WHICH SHOULD PROVIDE A WARM UP
INTO SATURDAY. THEN NEXT STRONG SHORT WAVE WILL HEAD TOWARD THE
REGION LATER IN THE WEEKEND. MODELS NOT IN GREAT AGREEMENT AS YET AS
TO WHAT THIS SHORT WAVE WILL DO...WHETHER A PORTION WILL DEEPEN AND
CUT OFF AND THE ECMWF SHOWS...OR WILL IT STAY PROGRESSIVE AND REACH
THE FORECAST AREA BY LATE IN THE WEEKEND AS THE GFS DEPICT. GIVEN
THE STRONG JET STRUCTURE...WOULD LEAN TOWARD THE ECMWF SOLUTION.
WILL NOT MAKE ANY CHANGES TO GOING FORECAST AT THIS POINT...AND GIVE
THE MODELS ANOTHER CHANCE TO COME TO MORE OF A CONSENSUS.

PC

&&

.AVIATION...
/1252 AM CDT THU OCT 18 2007/
UPPER LEVEL LOW BEGINNING TO WARP UP ACROSS EASTERN NEBRASKA TONIGHT.
MOST OF THE CONVECTION HAS MOVED WELL EAST OF THE TERMINALS WITH THE
EXCEPTION OF SOME SHOWERS ACROSS NORTHEAST KANSAS. THIS SHOULD
APPROACH THE TERMINALS SHORTLY BEFORE MOVING OFF TO THE NORTH AND
EAST. CURRENTLY NOT DETECTING ANY LIGHTNING WITH THIS ACTIVITY AND
THEREFORE HELD MENTION OUT OF THE TAFS FOR NOW. HOWEVER...WITH COLD
TEMPS ALOFT OVERSPREADING THE AREA...MAY GET A RUMBLE OF THUNDER OR
TWO. OTHERWISE...TOUGH TO PINPOINT SOUTHERN EXTENT OF STRATUS
EXPECTED ON BACK SIDE OF UPPER LOW. BY MID MORNING...WINDS WILL
INCREASE SUBSTANTIALLY AND BECOME QUITE GUSTY. MAY ALSO SEE ANOTHER
ROUND OF SHOWERS DURING THE AFTERNOON HOURS BUT NOT OVERLY CONFIDENT
ON THIS.

DEROCHE

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Oct 17, 1:16 PM CDT, 15 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
116 PM CDT WED OCT 17 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-181100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
116 PM CDT WED OCT 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG STORM SYSTEM WILL CONTINUE TO AFFECT PORTIONS OF THE
CENTRAL PLAINS AND MID MISSOURI RIVER VALLEY DURING THE REST OF THE
AFTERNOON AND EVENING HOURS.

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS
THE OUTLOOK AREA THROUGH THE AFTERNOON HOURS. WITH THE STRENGTH OF
THE STORM SYSTEM AND ASSOCIATED WIND FIELDS...SOME OF THESE STORMS
MAY BECOME SEVERE WITH DAMAGING STRAIGHT LINE WINDS AND HEAVY RAIN
BEING THE PRIMARY THREATS THIS AFTERNOON. HOWEVER...ISOLATED
TORNADOES AND MARGINALLY SEVERE HAIL WILL ALSO BE POSSIBLE. AREAS
MOST THREATENED BY SEVERE WEATHER WILL BE ALONG AND SOUTH OF HIGHWAY
50...JUST NORTH OF A WARM FRONT THAT IS STRETCHED FROM CENTRAL
MISSOURI THROUGH SOUTHEAST KANSAS.

MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A DRYLINE ACROSS
CENTRAL KANSAS AND OKLAHOMA THIS AFTERNOON AND MOVE EASTWARD THROUGH
THE REMAINDER OF THE AFTERNOON AND EVENING. IF SUFFICIENT SUNSHINE IS
ACHIEVED ALONG AND AHEAD OF THE DRYLINE DURING THE LATE AFTERNOON
HOURS...THEN THE SEVERE WEATHER THREAT WILL CONTINUE INTO THE EVENING
HOURS...INCLUDING LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES WILL EXIST...MAINLY SOUTH OF AN OLATHE KANSAS TO SEDALIA
MISSOURI LINE.

OTHERWISE...MODERATE TO LOCALLY HEAVY RAINFALL ALONG WITH THE THREAT
FOR TRAINING STORMS COULD AFFECT A LARGE PART OF THE OUTLOOK AREA
THIS AFTERNOON AND TONIGHT. WITH ALREADY SATURATED GROUNDS AND HIGH RIVER
LEVELS...ADDITIONAL HEAVY RAIN WILL CAUSE FLASH FLOODING AND OR RIVER
FLOODING TO OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER STRONG STORM SYSTEM MAY BRING THE THREAT FOR THUNDERSTORMS
AND HEAVY RAINFALL TO THE REGION ON SUNDAY NIGHT INTO EARLY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR AREAS IN LINN COUNTY KANSAS AND
BATES MISSOURI FOR THE REST OF THE AFTERNOON. HOWEVER...ADDITIONAL
SPOTTERS MAY BE NEEDED FARTHER NORTH LATE THIS AFTERNOON AND THIS
EVENING...ESPECIALLY ACROSS AREAS ALONG AND SOUTH OF HIGHWAY 50.

CUTTER

In the hours before

Local storm report, Oct 17, 11:08 PM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1108 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLOOD            2 SSE KANSAS CITY       39.10N 94.54W
10/17/2007                   JACKSON            MO   PUBLIC

            WATER COVERING THE ROAD AT THE INTERSECTION OF 63RD ST
            AND WOODLAND IN KCMO. WATER WAS ALSO COVERING THE ROAD AT
            THE INTERSECTION OF 7TH AND PARALLEL IN KCK.

&&

MRD
Special weather statement, Oct 17, 11:16 PM CDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1116 PM CDT WED OCT 17 2007

MOZ025-033-040-180445-
HOWARD-MACON-RANDOLPH-
1116 PM CDT WED OCT 17 2007

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN HOWARD...RANDOLPH AND
SOUTHEASTERN MACON COUNTIES UNTIL 1145 PM CDT...

AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FAYETTE...MOVING NORTHEAST AT 45 MPH.

THIS STORM WILL BE NEAR...
  HIGBEE BY 1125 PM CDT.
  8 MILES NORTHWEST OF CLARK BY 1130 PM CDT.
  MOBERLY AND 7 MILES SOUTHEAST OF HUNTSVILLE BY 1135 PM CDT.
  6 MILES SOUTHEAST OF CAIRO BY 1140 PM CDT.

THE TOWN OF RENICK IS ALSO IN THE PATH OF THIS STORM.

WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

DEROCHE
Local storm report, Oct 17, 11:22 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1122 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 PM     TSTM WND GST     1 NW BOONVILLE          38.97N 92.76W
10/17/2007  E60 MPH          COOPER             MO   TRAINED SPOTTER

            ELECTRIC LINES DOWN IN THE CITY OF BOONVILLE.

&&

MRD
Local storm report, Oct 17, 11:54 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1154 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     TSTM WND DMG     BOONVILLE               38.96N 92.75W
10/17/2007                   COOPER             MO   LAW ENFORCEMENT

            WINDOW BLOWN OUT OF A DOWNTOWN BOONVILLE BUILDING. REPORT
            RELAYED BY LAW ENFORCEMENT.

&&

MRD
Local storm report, Oct 18, 2:09 AM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
209 AM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND GST     1 E BUTLER              38.26N 94.32W
10/17/2007  E60.00 MPH       BATES              MO   PUBLIC

0330 PM     FLOOD            2 SSE KANSAS CITY       39.10N 94.54W
10/17/2007                   JACKSON            MO   PUBLIC

            WATER COVERING THE ROAD AT THE INTERSECTION OF 63RD ST
            AND WOODLAND IN KCMO. WATER WAS ALSO COVERING THE ROAD AT
            THE INTERSECTION OF 7TH AND PARALLEL IN KCK.

0345 PM     FLASH FLOOD      2 NE BONNER SPRINGS     39.07N 94.86W
10/17/2007                   WYANDOTTE          KS   EMERGENCY MNGR

            WATER IS OVER THE ROAD ON KANSAS HWY 32 AT 121ST. WEST
            MISSION CREEK IS FLOODING AS WELL. SANDBAGGING IS ALSO
            OCCURRING ALONG SPRING CREEK.

0405 PM     TORNADO          1 W CENTERVIEW          38.75N 93.86W
10/17/2007                   JOHNSON            MO   EMERGENCY MNGR

0600 PM     FLOOD            CLINTON                 38.37N 93.77W
10/17/2007                   HENRY              MO   TRAINED SPOTTER

            WATER ON ROAD EAST OF 8TH ST ON OHIO ST AND ON HWY 13
            NEAR CLINTON. CREEK ALSO SPILLING ONTO HWY 13...1-2 MI
            SOUTH INTO HENRY COUNTY ON HWY 13.

0600 PM     FLOOD            3 SE OLATHE             38.86N 94.78W
10/17/2007                   JOHNSON            KS   LAW ENFORCEMENT

            HIGH WATER CLOSED INTERSECTION OF 171ST AND LACKMAN

0606 PM     HAIL             1 N LA MONTE            38.79N 93.42W
10/17/2007  E0.88 INCH       PETTIS             MO   EMERGENCY MNGR

0609 PM     TSTM WND DMG     KIRKSVILLE              40.20N 92.58W
10/17/2007                   ADAIR              MO   LAW ENFORCEMENT

            TRAILER DAMAGED AND POWER POLES ARE DOWN ON NW SIDE OF
            KIRKSVILLE.

0610 PM     FLASH FLOOD      SWEET SPRINGS           38.96N 93.42W
10/17/2007                   SALINE             MO   EMERGENCY MNGR

            MANY STREETS AND HIGHWAY 40 ARE EXPERIENCING FLOODING

0615 PM     HAIL             8 NW SEDALIA            38.78N 93.34W
10/17/2007  E1.50 INCH       PETTIS             MO   EMERGENCY MNGR

0645 PM     TSTM WND DMG     BEVIER                  39.75N 92.56W
10/17/2007                   MACON              MO   PUBLIC

            HEN HOUSE BLOWN OVER

0700 PM     FLASH FLOOD      8 SW LEETON             38.50N 93.80W
10/17/2007                   HENRY              MO   LAW ENFORCEMENT

            FLOODING ON 13 HIGHWAY JUST SOUTH OF THE JOHNSON COUNTY
            LINE. ROAD COVERED BY MUD AND FLOOD DEBRIS. STANDING
            WATER ON 18 HIGHWAY.

1102 PM     TSTM WND GST     1 NW BOONVILLE          38.97N 92.76W
10/17/2007  E60.00 MPH       COOPER             MO   TRAINED SPOTTER

            ELECTRIC LINES DOWN IN THE CITY OF BOONVILLE.

1108 PM     TSTM WND DMG     BOONVILLE               38.96N 92.75W
10/17/2007                   COOPER             MO   LAW ENFORCEMENT

            WINDOW BLOWN OUT OF A DOWNTOWN BOONVILLE BUILDING. REPORT
            RELAYED BY LAW ENFORCEMENT.

&&

DDEROCHE

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 7:02 PM CDTFlash Flood WarningEAXAdair, Chariton, Howard, Linn, Macon, Randolph and 1 more6 hr
Oct 17, 7:38 PM CDTAreal Flood WarningEAXBuchanan, Clay, Clinton, Jackson, Platte6 hr
Oct 17, 9:09 PM CDTFlash Flood WarningEAXAdair, Schuyler6 hr
Oct 17, 10:15 PM CDTAreal Flood AdvisoryEAXAdair, Chariton, Grundy, Linn, Livingston, Mercer and 2 more6 hr
Oct 17, 10:16 PM CDTRiver Flood WarningEAXClay, Ray14 hr
Oct 17, 10:42 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Pettis33 min
Oct 18, 5:03 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston29 hr
Oct 18, 6:20 AM CDTAreal Flood WarningEAXCarroll6 hr
Oct 18, 7:54 AM CDTRiver Flood WarningEAXCarroll12 hr
Oct 18, 9:58 AM CDTRiver Flood WarningEAXChariton, Howard, Saline11 hr
Oct 18, 9:58 AM CDTRiver Flood WarningEAXCooper, Howard11 hr

Nearby

River Flood Warnings in Missouri, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.